What am I going to do? I'm running out of options.

Discussion in 'Open Topic (General)' started by nicabebe08, Dec 11, 2009.

  1. nicabebe08

    nicabebe08 New Member

    At the begining of September of this year I started seeing a Dermatologist who seemed relatively friendly and helpful at first, but what I didn't notice when she took the biopsy of my scalp was that she really didn't seem to know what she was doing.

    My partner went in with me and when the Dermatologist was putting in stitches she noticed that the Derm. seemed to be kind of unsanitary, first of all she did not shave around the area before hand then she did not clean the area at all before she cut or before she put in the stitches. Then, once we got home, my partner (Krissy) noticed that the Derm. had not bothered to stitch ALL of the open area up, there were open gaps between most of the stitches. We don't have a medical degree but we know enough to know when stitches are not healing right and don't look right.

    When the Derm. took the stitches out, the same day she gave me Steroid Injections. By the time I got back home that day my head was already swelling up and hurting. I'm not sure if my Derm. just had an awful bedside manner or if it's just me but the Steroid Injections made me so sick that when I finally got back home I was throwing up. I didn't feel like this until after the shots were given, all seven of them!
    I'm curious if anyone else has gotten this sick after these injections were given?

    The reason I gave a little information about the Dermatologist is because I ended up getting an abcess in my scalp right on one of the injection sites and I had to go to a different doctor completely to be treated for this.
    I'm not sure if the Derm. was doing things right and my body just reacted this way or if she really did just mess up that bad.


    I'm scared to go back and see her because she's rather pushy and doesn't even ask or tell me when she's going to do something. (She didn't even tell me or ask me if I wanted the Steroid Injections before she just stuck a needle in my head and said, "Big Stick!")

    I also wanted to ask if anyone else has black bruised looking spots where their hair is growing back?
    Is this supposed to happen and if so, why?


    I cannot see them because of the location on my scalp that they are on but Krissy has seen them and seems concerned. These spots did not appear until the day after the injections and have been there ever since and they haven't gone away or faded and the injections were a while back.


    PS. I'm sorry that this was more like a novel but I figured the more background I gave the better it would be.

  2. mythreeboys

    mythreeboys New Member

    Awe hon I feel so badly for you.

    I am totally no expert but thought i'd try and chime in. Normally they do not shave where they punch biopsy you. At least in my experience. Now my derm gave me a numbing shot and literally 5 seconds later punch biopsied me. It hurt like hell I thought they leave you numb for a minute or two. I remember her dabbing something on maybe after the punch. See I don't think they want to put anything on before because maybe it can alter what they are looking for on the biopsy, fungus, bacteria etc. But after they punched it they held something on it for a minute, I was a bleeder. Then they put a heavy ointment on it and put 3 stiches in. Mine looked alittle puckered because its a round hole being closed not just a slit, and that will cause slight puckering. So her practices on the biopsy do not sound terribly unusual, unless she was not wearing gloves or did not apply something after the fact.

    As far as steroid shots, i've had them. They were at the nape do unfortunatly don't know if it left black spots. But I can tell you it hurt like hell and the nurse came in and just said stick! And I got about 12 sticks. You can get slight indentations where the shots go but as long as you dont get them all the time I think they go away.

    I can't understand the absess or how that happened. It was from the shot or the biopsy? That sounds terribly painful and I am so sorry you had to deal with that.
  3. mythreeboys

    mythreeboys New Member

    "When the Derm. took the stitches out, the same day she gave me Steroid Injections. By the time I got back home that day my head was already swelling up and hurting"

    Awe that sounds so horrible. I was thinking, it sounds as though you had an infection there probably before the steroids do you think? Or I wonder would steroid cause a bacterial infection to worsen quickly? I doubt the shots caused an infection themselves i've never heard of that. I did not feel sick or anything after mine. perhaps it was the infection taking hold and the shots aggrivated it.

    Poor thing I feel for you.